MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20472100
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Investigation is still in progress; a final report will be submitted upon completion.
 
Event or Problem Description
On (b)(6) 2023, patient found charger burned at the charger usb slot and cable at home.No reports of patient harm or injury and no medical intervention was required.No damage to properties is reported.Unknown whether original equipment was used.Device has been requested back for further investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Investigation is still in progress; a final report will be submitted upon completion.28 april 2023: technical investigation concluded: device investigation concluded: the device in question, an apollo 5.1 c-1 charger showed signs of deformation and overheating inside the micro usb connector.A low ohmic connection had appeared between vbus and the grounded metal housing inside the cable connector.The micro usb connector in the apollo 5.1 has mechanical limitations, if it is subjected to 'rough' handling by the user.The mechanical support (charger plastic housing) cannot mitigate the deformation of the connector.When that happens, it is open for wrong insertions of the connector.The pins of the female usb connector appears to bend downwards, which can create a non-ideal connection when the cable connector is inserted.A dhr review have been completed.No deviation or changes were found during manufacturing of the device.Clinical assessment concluded: clinical evaluation of the event: the case involves a micro charger port and wire overheated.No information received on the actions leading to this event.No patient harm or property damage reported.It is unknown if the original equipment was used.Based on the result from r&d investigation of the actual device, clinical conclusion on the case is that there is a potential risk of heat dissipation based on the findings.A low ohmic connection had appeared between vbus and the grounded metal housing inside the cable connector.A damaged power supply or a power supply of very poor quality could lead to burn injuries and in rare conditions there is a small risk that a wrong charging or discharging or a battery thermal runway can lead to high temperatures or fire accidents.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Risk assessment concluded: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Manufacturer's investigation is final.This is a final report.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key16644436
Report Number3005650109-2023-00040
Device Sequence Number5490784
Product Code OSM
UDI-Device Identifier05708296147113
UDI-Public05708296147113
Combination Product (Y/N)N
Initial Reporter CountrySN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number20472100
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer03/03/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale